Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 16, 2001, 7:20 PM CDT for Fond du Lac County, Wisconsin. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 16, 2001, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Fond du Lac County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:45 PM CDT | Thunderstorm Wind 52 E | Alto, WI | |
| Jun 16, 8:10 PM CDT | Thunderstorm Wind 52 E | Campbellsport, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 170021 SVRMKE WIC021-027-039-047-077-170100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 720 PM CDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN EASTERN MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN NORTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 800 PM CDT * AT 720 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM NEAR MARQUETTE...OR ABOUT 16 MILES WEST OF RIPON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARKESAN AT 725 PM CDT. GREEN LAKE AT 730 PM CDT. FAIRWATER AT 735 PM CDT. BRANDON AT 740 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE. HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:30 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 16, 2:30 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SAT JUN 16 2001 IN THE SHORT TERM...VERY VIGOROUS COMPACT S/W SEEN ON WV OVR CNTRL MN...MOVG DUE EAST NOW AND ETA MODEL SEEMS TO HAVE A GOOD HANDLE ON THIS. ACTIVE CONVECTION MOSTLY ON THE NRN PERIPHERY OF THE S/W SHOULD REMAIN N OF CWA THIS EVENING. CU FIELD AHEAD THE S/W OVR CNTRL WI FILLING IN AND LOOKING BUMPY...WE MAY SEE A FEW THOSE REACH THE POINT OF PRODUCING SOME SHOWERS OVR FAR NRN CWA THIS EVENING. WL WATCH THIS THE NEXT COUPLE HOURS FOR INDICATIVE TRENDS. THAT S/W MOVES OFF THIS EVENING...LEAVING IT QUIET FOR SUNDAY. LOW PRESSURE DVLPS OVR THE CNTRL PLAINS WITH IMPRESSIVE WAA FM CNTRL INTO NRN PLAINS. VERY FAST ZONAL FLOW SHOULD BRING PCPN THAT DEVELOPS...QUICKLY INTO WISCONSIN. MODELS ALL IN AGREEMENT IT WILL BE IN WRN CWA BEFORE MIDNIGHT. THERE IS NO APPARENT LACK OF MOISTURE WITH THIS SYSTEM. SFC DWPNTS CLIMB TO 65 TO 70 BY MONDAY MORNING. THE PRESENCE OF THE WK SFC BNDRY...COUPLED WITH A NOISY AND FAST... DIFFICULT TO TIME...ZONAL FLOW COULD LEAD TO STORMS ON MONDAY. ETA SOUNDING AT MADISON FOR MONDAY AFTN INDICATES CAPES TO 4000J/KG...BUT LITTLE SHEAR. WEAK...LINGERING BNDRIES COULD BE PROBLEMATIC TRIGGERS FOR MONDAY. THE TROFINESS/WMFNT HANGS AROUND THROUGH WEDNESDAY KEEPING CHY WORDING ALIVE. THINGS SHOULD DRY OUT BY THE WEEKEND. MOS GUID IN FAIR AGREEMENT AND LOOK OKAY. .MKX...NONE DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:20 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Green Lake, Marquette | 40 min |
| Jun 16, 7:53 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Sheboygan, Washington | 67 min |
| Jun 16, 7:53 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 67 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.